MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: female.Section d-6b date explanted: not applicable as the iol remains implanted; therefore, not explanted.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Section h-6 health effect - clinical code: 2140 - glare and visual disturbance.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The dib00 model intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye).Patient reports she is not able to see as she anticipated.She can see well up-close, from eight (08) inches away she can read the small print on the card however, she cannot see more than fifty (50) feet.Her vision is fuzzy and blurry.When she wakes up in the morning she can see far out and clearly but after about two (02) hours, her vision decreases an she experiences blurriness and glares when in sunlight.Currently the patient cannot drive on the freeway, but she can tell colors.She has dry eye and her natural lens reportedly had no distance between her retina however, she could see clearly in both eyes.The doctor indicated that her natural lens was very thick, which did not allow for moisture around the eye or to release eye pressure issues.The patient was having surgery to address this and they coupled it with cataract surgery.She also has a history of high eye pressure and had a photorefractive keratectomy (prk) done to correct myopia.She no longer wears glasses and is not wanting to wear them again.The doctor has her taking latanoprost, she is taking steroids to relieve eye pressure, and she takes blood pressure medication.The doctor told her to wait and see; surgically things look fine and that her vision is 20/40.No further information is available.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21947672
Report Number3012236936-2025-000124
Device Sequence Number12895412
Product Code HQL
UDI-Device Identifier05050474731769
UDI-Public(01)05050474731769(17)271023
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale